Evidence map›Paper›PMID 25621089›Full record

ArticleJournal of dermatological case reports2014

Dermatologic adverse events of protease inhibitor-based combination therapy in patients with chronic hepatitis C.

Elżbieta Kłujszo, Piotr Parcheta, Dorota Zarębska-Michaluk, Ewa Ochwanowska, Anna Witkowska, Adriana Rakowska, Lidia Rudnicka, Wiesław Kryczka

Open access · greenAbstract read
In one paragraph

Article in Journal of dermatological case reports, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.7field-weighted citation impact, top 29% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 6 citations in OpenAlex.

  1. Cutaneous Eruption due to Telaprevir.Case reports in dermatology
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors at 3 institutions in 2 countries.

Elżbieta KłujszoDepartment of Dermatology Provincial Hospital, Kielce, Poland;
Piotr ParchetaDepartment of Dermatology Provincial Hospital, Kielce, Poland;
Dorota Zarębska-MichalukDepartment of Infections Disease Provincial Hospital, Kielce, Department of Health Science, Jan Kochanowski University, Kielce, Poland;
Ewa OchwanowskaDepartment of Animal Physiology, Jan Kochanowski University, Kielce, Poland;
Anna WitkowskaStudent of Medicine faculty, University of Szeged, Hungary;
Adriana RakowskaDepartment of Dermatology, Medical University of Warsaw, Poland.
Lidia RudnickaDepartment of Dermatology, Medical University of Warsaw, Poland.
Wiesław KryczkaDepartment of Infections Disease Provincial Hospital, Kielce, Department of Health Science, Jan Kochanowski University, Kielce, Poland;
Jan Kochanowski University · PLMedical University of Warsaw · PLUniversity of Szeged · HU

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundCombination therapy with pegylated interferon, ribavirin and a first-generation NS3/4A protease inhibitor, telaprevir or boceprevir, is the new strategy for treatment of genotype 1 chronic hepatitis C virus infection. This combination improves therapeutic efficacy but it also increases the risk of adverse events.

objectiveThe aim of the study was to analyze frequency and severity of dermatological adverse events during protease inhibitor-based therapy and to evaluate the risk factors for their development. PATIENTS AND

methodsThis is a retrospective study of 109 patients with genotype 1 chronic hepatitis C treated with boceprevir (n=33) or telaprevir (n=76) based triple therapy. A logistic regression for relationship between clinical, demographic and laboratory factors and cutaneous adverse events was performed.

resultsDermatological adverse events (skin rash, pruritus, anorectal paresthesia) occurred in both treatments (boceprevir and telaprevir) with similar frequency: 28% in telaprevir and 21% in boceprevir. In patients treated with telaprevir, men were more predisposed to develop skin rashes compared to women (OR 4,1 p=0,014) and age above 45 years was associated with occurrence of pruritus in men (OR 8,16 p=0,014). Being a female, coexistence of autoimmune thyroiditis and advanced liver fibrosis were independent factors predisposing to development of anorectal paresthesia (OR 4,13 p=0,041, OR 4,25 p=0,029, OR 4,54 p=0,018 respectively) in this group. In patients treated with boceprevir, coexistence of autoimmune thyroiditis predisposed to skin rashes (OR 10,22 p=0,017) and being a female predisposed to pruritus (OR11,2 p=0,033). The adverse events occurred after a mean time of 8,6 (range 1-24) weeks after initiation of therapy.

conclusionsIn patients with chronic hepatitis C who received the triple therapy, the anorectal paresthesias were observed only in patients treated with telaprevir. The predisposing factors for this adverse event were: female gender and advanced liver fibrosis. The risk factors for other dermatological adverse were: 1) being a male over 45 years, for skin rashes and pruritus (for telaprevir), 2) coexistence of autoimmune thyroiditis for skin rashes (for boceprevir), 3) being a female, for pruritus (for boceprevir).

Indexed as

boceprevirinterferonitchliverpeginterferonskintelaprevirviral infection

Identifiers

PMID25621089
PMCPMC4299703
OpenAlexW2001791467

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.